MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RT5CIC-MP
Medical Device Problem Codes Burst Container or Vessel (1074); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4).24-feb-2023: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Awaiting device investigation.Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
24-feb-2023: on an unknown date ((b)(6) 2023 best estimate), it was reported 'battery explodes inside of hearing aid'.The patient was changing the battery when he noticed a pop.He never had the device in his ear, so there was no injury.The battery was in his hand at the time.
 
Event or Problem Description
On (b)(6) 2023: on an unknown date on (b)(6) 2023 best estimate), it was reported 'battery explodes inside of hearing aid'.The patient was changing the battery when he noticed a pop.He never had the device in his ear, so there was no injury.The battery was in his hand at the time.On (b)(6) 2023: 3 attempts were made to receive follow up information.No further follow up information is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).On (b)(6) 2023: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Awaiting device investigation.Investigation is still in progress; a final report will be submitted upon completion.On (b)(6) 2023: corrected section g2 and d3.Awaiting device investigation.Investigation is still in progress; a final report will be submitted upon completion.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).24-feb-2023: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Awaiting device investigation.Investigation is still in progress; a final report will be submitted upon completion.23-mar-2023: corrected section g2 and d3.Awaiting device investigation.Investigation is still in progress; a final report will be submitted upon completion.18-apr-2023: device investigation conclusion: the returned hearing aid shows no signs of deformation or discoloration and the battery of the returned hearing aid is in good condition, with no signs of swelling, leakage, rupture or explosion.Device is currently in a functional condition and performs in accordance with the specifications.The clinical investigation concluded: the clinical evaluation does evaluate electrical related risks, leakage or overheating with the battery and the user guide includes a safety notification on handling of batteries.However, the device investigation showed no deformation/explosion with the battery or hearing aid.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description
On 24-feb-2023: on an unknown date ((b)(6) 2023 best estimate), it was reported 'battery explodes inside of hearing aid'.The patient was changing the battery when he noticed a pop.He never had the device in his ear, so there was no injury.The battery was in his hand at the time.On 23-mar-2023: 3 attempts were made to receive follow up information.No further follow up information is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16435192
Report Number3005650109-2023-00024
Device Sequence Number3126920
Product Code OSM
UDI-Device Identifier05708296246700
UDI-Public05708296246700
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRT5CIC-MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer01/27/2023
01/27/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/03/2023
04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale